Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 219, NWS Norman, OK

April 30, 2000Love County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 30, 2000, 10:02 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2000, 10:02 PM CDT (03:02 UTC)
Expired
Apr 30, 2000, 10:45 PM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Love County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
3.9
Supercell composite
30.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 010303
SVROKC
OKC085-095-010345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT SUN APR 30 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
  EASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 1045 PM CDT

* AT 1002 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10
  MILES SOUTHWEST OF LEBANON...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE KINGSTON...LEBANON...MADILL...
  OAKLAND AND WILLIS

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3405 9710 33~79 9709 3390 9669 3420 9669
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:18 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 30, 9:18 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT SUN APR 30 2000

CURRENT PLANS ARE TO ADJUST FLASH FLOOD WATCH AREA TO INCLUDE ONLY S
CENTRAL OK... I.E. REMOVE CENTRAL, NORTHERN AND SW PARTS OF AREA.
SINCE SE ZONES HAVE NOT RECEIVED MUCH RAINFALL... WILL NOT EXPAAND
THE WATCH INTO THERE AT THIS TIME. PRECIP HAS ENDED OVER MOST OF SW
OK AND TX ZONES, AND SHOULD END BY MIDNIGHT OVER MUCH OF CENTRAL AND
S CENTRAL OK AS STRONG CONVECTION MOVES INTO E/SE OK. MAIN FOCUS FOR
HEAVY RAIN FOR REST OF EVENING SHOULD BE ALONG AND JUST N OF ENE-WSW
SURFACE BOUNDARY JUST NW OF AN ADM-MLC LINE. WE WILL PROBABLY CANCEL
THE REST OF THE WATCH AREA JUST BEFORE MIDNIGHT IF STRONG CONVECTION
HAS MOVED OUT BY THEN.

CANNOT RULE OUT REDEVELOPMENT LATER TONIGHT AS LONG AS UPPER LOW
REMAINS OVER PANHANDLE AREA AND POTENTIAL CONTINUES FOR IMPULSES TO
SWING ACROSS AREA IN SW FLOW ALOFT. THUS WILL WORD WITH A CHANCE OF
REDEVELOPMENT LATE TONIGHT IN AREAS WHERE PRECIP HAS ENDED.

FLASH FLOOD STATEMENT OUT BY 945 PM. UPDATED ZONES OUT BY 10 PM.
EXPECT ANOTHER UPDATE JUST BEFORE MIDNIGHT.

24

.OUN...
OK...FLASH FLOOD WATCH TONIGHT
OKZ01r8>020-024>030-039>041-045-046-050.
TX...NONE.

In the hours before

Local storm report, Apr 30, 5:32 PM CDT, 4 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN APR 30 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0528 PM    VERNON                    TX   1.25 INCH HAIL
04/30/00   WILBARGER                      REPORTED BY COUNTY EM

0525 PM    LOCKETT                   TX   66 MPH WIND GUST
04/30/00   WILBARGER                      MEASURED BY COUNTY EM

0507 PM    2 S LOCKETT               TX   1.00 INCH HAIL
04/30/00   WILBARGER                      REPORTED BY TRAINED SPOTTER

0449 PM    3 N TRUSCOTT              TX   .88 INCH HAIL
04/30/00   KNOX                           HAM RADIO REPORT

0446 PM    TRUSCOTT                  TX   1.75 INCH HAIL
04/30/00   KNOX                           REPORTED BY LAW ENFORCEMENT

0422 PM    CROWELL                   TX   1.00 INCH HAIL
04/30/00   FOARD                          HAM RADIO REPORT

0417 PM    QUANAH                    TX   1.75 INCH HAIL
04/30/00   HARDEMAN                       HAM RADIO REPORT

0414 PM    10 SW QUANAH              TX   1.75 INCH HAIL
04/30/00   HARDEMAN                       HAM RADIO REPORT

0400 PM    8 N CROWELL               TX   .88 INCH HAIL
04/30/00   FOARD                          REPORTED BY TRAINED SPOTTER

0348 PM    9 W CROWELL               TX   .75 INCH HAIL
04/30/00   FOARD                          HAM RADIO REPORT

0314 PM    YUKON                     OK   .75 INCH HAIL
04/30/00   CANADIAN                       HAM RADIO REPORT

0303 PM    EL RENO                   OK   WIND DAMAGE
04/30/00   CANADIAN                       HOSPITAL RECEIVED ROOF DAMAGE
                                          MEASURED 70 MPH WIND GUST
                                          MEDIA REPORT

0300 PM    SNYDER                    OK   FLOODING
04/30/00   KIOWA                          SEVERAL COUNTY ROADS COVERED
                                          BY WATER IN AND AROUND TOWN
                                          HAM RADIO REPORT

1235 PM    7 NE COOPERTON            OK   .88 INCH HAIL
04/30/00   KIOWA                          PUBLIC REPORT

JL
Local storm report, Apr 30, 7:04 PM CDT, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
704 PM CDT SUN APR 30 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0635 PM    10 S ARCHER CITY          TX   1.00 INCH HAIL
04/30/00   ARCHER                         HAM RADIO REPORT

0621 PM    GRANDFIELD                OK   .88 INCH HAIL
04/30/00   TILLMAN                        HAM RADIO REPORT

0620 PM    8 S ELECTRA               TX   .88 INCH HAIL
04/30/00   WICHITA                        HAM RADIO REPORT

0545 PM    4 E OKLAUNION             TX   WIND DAMAGE
04/30/00   WILBARGER                      SEVERAL BARNS AND SHEDS
                                          DESTROYED AT A HOMESTEAD
                                          REPORTED BY COUNTY EM

0510 PM    6 SSW WESTOVER            TX   1.00 INCH HAIL
04/30/00   BAYLOR                         PUBLIC REPORT

JL
Local storm report, Apr 30, 7:50 PM CDT, 2 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CDT SUN APR 30 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    GOODLETT                  TX   1.00 INCH HAIL
04/30/00   HARDEMAN                       SPOTTER REPORT

0400 PM    8 N CROWELL               TX   .88 INCH HAIL
04/30/00   FOARD                          SPOTTER REPORT

0545 PM    MEGARGEL                  TX   1.00 INCH HAIL
04/30/00   ARCHER                         PUBLIC REPORT

0700 PM    6 NW SHANNON              TX   .88 INCH HAIL
04/30/00   CLAY                           PUBLIC REPORT

0700 PM    MEGARGEL                  TX   1.00 INCH HAIL
04/30/00   ARCHER                         PUBLIC REPORT

FM
Local storm report, Apr 30, 8:36 PM CDT, 1 hour 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
836 PM CDT SUN APR 30 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0618 PM    7 E SNYDER                OK   0.75 INCH HAIL
04/30/00   KIOWA                          PUBLIC REPORT

0618 PM    5 NW INDIAHOMA            OK   0.75 INCH HAIL
04/30/00   COMANCHE                       PUBLIC REPORT

0810 PM    VASHTI                    TX   .88 INCH HAIL
04/30/00   CLAY                           PUBLIC REPORT

FM
Local storm report, Apr 30, 9:00 PM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SUN APR 30 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    5 E VERNON                TX   WIND DAMAGE
04/30/00   WILBARGER                      VERNON EMER. MGT.

0745 PM    CHICKASHA                 OK   FLOODING
04/30/00   GRADY                          HAM RADIO REPORT

0845 PM    MOORE                     OK   FLOODING
04/30/00 x  CLEVELAND                      MOORE EMER. MGT.

FM
Local storm report, Apr 30, 10:02 PM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CDT SUN APR 30 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0955 PM    THACKERVILLE              OK   1.25 INCH HAIL
04/30/00   LOVE                           REPORTED BY ARDMORE EOC

0918 PM    ADA                       OK   .88 INCH HAIL
04/30/00   PONTOTOC                       REPORTED BY LAW ENFO6RCEMENT

JL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:26 PM CDTSevere Thunderstorm WarningOUNCotton34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.